Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 18, NWS Melbourne, FL

February 16, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Feb 16, 2010, 2:19 AM EST for 6 counties in Florida. It took effect at Feb 16, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2010, 2:19 AM EST (07:19 UTC)
In effect from
Feb 16, 2010, 12:00 PM EST
Expired
Feb 16, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WWUS82 KMLB 160719
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
219 AM EST TUE FEB 16 2010

FLZ041-044>046-053-141-144-147-172300-
/O.UPG.KMLB.FW.A.0013.100216T1700Z-100216T2300Z/
/O.NEW.KMLB.FW.W.0018.100216T1700Z-100216T2300Z/
/O.NEW.KMLB.FW.A.0014.100217T1700Z-100217T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
219 AM EST TUE FEB 16 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON. 

A DEEPENING LOW PRESSURE AREA LIFTING NORTHEAST FROM THE MID
ATLANTIC TODAY WILL ALLOW A COLD FRONT TO MOVE THROUGH CENTRAL
FLORIDA EARLY THIS MORNING AND SOUTH OF THE STATE THIS AFTERNOON.

LONG DURATIONS OF LOW RH ARE EXPECTED THIS AFTERNOON WITH MIN RHS
BELOW 35 PERCENT EXPECTED. DISPERSION VALUES WILL ALSO BE HIGH
WITH INCREASING TRANSPORT WINDS IN THE AFTERNOON. 

BREEZY NORTHWEST WINDS TO 15 TO 20 MPH AND GUSTY AND LOW RELATIVE
HUMIDITY IS EXPECTED ACROSS THESE AREAS AGAIN ON WEDNESDAY
AFTERNOON. DISPERSION VALUES WILL ALSO BE HIGH WITH TRANSPORT
WINDS GREATER THAN 20 MPH IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ047-054-172300-
/O.NEW.KMLB.FW.A.0014.100217T1700Z-100217T2300Z/
SOUTHERN BREVARD-INDIAN RIVER-
219 AM EST TUE FEB 16 2010

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. 

A DRY AIRMASS AND BREEZY NORTHWEST WINDS BEHIND A COLD FRONT WILL
CONTRIBUTE TO LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND 20 FOOT
WIND SPEEDS GREATER THAN 15 MPH DURING THE AFTERNOON ON WEDNESDAY.

DISPERSION VALUES WILL ALSO BE HIGH WITH STRONG TRANSPORT WINDS
GREATER THAN 20 MPH DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

15
2 follow-up statements
637 
WWUS82 KMLB 161318
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
818 AM EST TUE FEB 16 2010

FLZ047-054-162300-
/O.EXA.KMLB.FW.W.0018.100216T1700Z-100216T2300Z/
/O.CON.KMLB.FW.A.0014.100217T1700Z-100217T2300Z/
SOUTHERN BREVARD-INDIAN RIVER-
818 AM EST TUE FEB 16 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96
HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ058-059-064-162300-
/O.EXA.KMLB.FW.W.0018.100216T1700Z-100216T2300Z/
OKEECHOBEE-ST. LUCIE-MARTIN-
818 AM EST TUE FEB 16 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ041-044>046-053-141-144-147-162300-
/O.CON.KMLB.FW.W.0018.100216T1700Z-100216T2300Z/
/O.CON.KMLB.FW.A.0014.100217T1700Z-100217T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
818 AM EST TUE FEB 16 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY
AFTERNOON. 

LONG DURATIONS OF LOW RH ARE EXPECTED THIS AFTERNOON WITH MIN RHS
BELOW 30 PERCENT EXPECTED. DISPERSION VALUES WILL ALSO BE HIGH
WITH INCREASING TRANSPORT WINDS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$
455 
WWUS82 KMLB 162314
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
614 PM EST TUE FEB 16 2010

FLZ041-044>047-053-054-141-144-147-171100-
/O.EXP.KMLB.FW.W.0018.000000T0000Z-100216T2300Z/
/O.CON.KMLB.FW.A.0014.100217T1700Z-100217T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
614 PM EST TUE FEB 16 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

LONG DURATIONS OF LOW RH ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON.
DISPERSION VALUES WILL ALSO BE HIGH WITH INCREASING TRANSPORT
WINDS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ058-059-064-170015-
/O.EXP.KMLB.FW.W.0018.000000T0000Z-100216T2300Z/
OKEECHOBEE-ST. LUCIE-MARTIN-
614 PM EST TUE FEB 16 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 15, 9:42 PM EST, 4 hours 37 minutes earlier.

Area forecast discussion, Feb 15, 9:42 PM EST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
942 PM EST MON FEB 15 2010

.DISCUSSION...COLD FRONT CURRENTLY MOVING INTO NORTHERN COUNTIES
WILL CONTINUE TO MOVE QUICKLY SOUTH OVER THE AREA OVERNIGHT.
PRETTY MUCH A DRY FRONTAL PASSAGE WITH ONLY A FEW SPRINKLES/LIGHT
SHOWERS THAT POPPED UP EARLY THIS EVENING. HOWEVER TEMPERATURE
GRADIENT IS FAIRLY STRONG. AS OF 9 PM A 11 DEGREE TEMPERATURE
SPREAD EXISTED BTW GAINSVILLE AND ORLANDO WITH TEMPS OF 49 AND 60
DEGREES RESPECTIVELY. TEMPS WILL DECLINE SIGNIFICANTLY OVERNIGHT
AS CAA CONTINUES TO SET IN BEHIND THE FRONT. LATEST MAV GUIDANCE
WAS SEVERAL DEGREES WARMER THAN ITS PREVIOUS RUN OVER SRN COUNTIES
SO BUMPED UP TEMPS A FEW DEGREES...OTHERWISE MIN TEMPS ESPECIALLY
UP NORTH LOOK ON TRACK. SHOULD SEE LOWS REACH THE MID/UPPER 30S
NORTHWEST OF I-4 CORRIDOR WITH LOW/MID 40S FARTHER SOUTH. WINDS
WILL SWITCH FROM THE WEST TO NORTHWEST AND REMAIN AROUND 10 MPH
TONIGHT. THESE WINDS COMBINED WITH THE COLDER TEMPS OVER THE FAR
NORTH WILL CREATE WIND CHILL VALUES IN THE LOW 30S INTO THE EARLY
MORNING HOURS TUESDAY. THEREFORE HAVE WENT AHEAD AND ISSUED A WIND
CHILL ADVISORY FOR NRN LAKE AND VOLUSIA COUNTIES.

&&

.AVIATION...COLD FRONT MOVING ACROSS THE AREA MAY PRODUCE BRIEF
MVFR CIGS INTO TONIGHT BUT FOR THE MOST PART CONDS SHOULD REMAIN
VFR.

&&

.MARINE...COLD FRONT CURRENTLY CROSSING THE AREA WILL SWITCH WINDS
FROM THE W/SW TO THE NW LATE TONIGHT/EARLY TUESDAY. WIND SPEEDS WILL
SUPPORT CAUTION STATEMENTS NEARSHORE WITH SCA CONDS OFFSHORE. SEAS
WILL BE SLOWER TO RESPOND BUT WILL EVENTUALLY BUILD TO 5-7 FT
OFFSHORE BY EARLY MORNING TUESDAY.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR COASTAL VOLUSIA-INLAND
     VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

     WIND CHILL ADVISORY FROM 3 AM TO 9 AM EST TUESDAY FOR COASTAL
     VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

WEITLICH/SEDLOCK
Hazardous weather outlook, Feb 15, 10:10 PM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1010 PM EST MON FEB 15 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-161100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1010 PM EST MON FEB 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...EXCESSIVE COLD IMPACT...
TEMPERATURES WILL QUICKLY FALL OVERNIGHT BEHIND A COLD FRONT
CROSSING CENTRAL FLORIDA WITH LOWS EXPECTED IN THE MID TO UPPER
30S OVER NORTHERN LAKE AND VOLUSIA COUNTIES. THESE TEMPERATURES
COMBINED WITH NORTHWEST WINDS AROUND 10 MPH WILL CREATE WIND CHILL
VALUES IN THE LOW 30S LATE TONIGHT THROUGH THE EARLY MORNING HOURS
TUESDAY.

IF YOU MUST VENTURE OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE
SURE YOU WEAR A HAT AND GLOVES.

...WIND AND SEA IMPACT...
WEST WINDS WILL BECOME NORTHWEST AS A COLD FRONT CONTINUES TO PUSH
SOUTH OVER THE AREA OVERNIGHT WITH WINDS INCREASING TO 15 TO 20
KNOTS NEARSHORE TO 20 TO 25 KNOTS OFFSHORE. A SMALL CRAFT ADVISORY
IS CURRENTLY IN EFFECT FOR THE OFFSHORE WATERS DUE TO THESE
CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH FRIDAY WITH MORNING
LOW TEMPERATURES EXPECTED TO BE NEAR FREEZING INTERIOR LOCATIONS
WEDNESDAY MORNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 9:02 PM ESTWind Chill AdvisoryMLBLake, Volusia9 hr
Feb 16, 2:19 AM ESTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia25 hr
Feb 16, 1:55 PM ESTFreeze WarningMLBLake, Volusia18 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.